Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 116, NWS San Francisco Bay Area, CA

August 4, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 4, 2012, 3:05 AM PDT. It took effect at Aug 4, 2012, 12:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2012, 3:05 AM PDT (10:05 UTC)
In effect from
Aug 4, 2012, 12:00 PM PDT
Expired
Aug 4, 2012, 11:00 PM PDT
In force
11 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WHUS76 KMTR 041005
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
305 AM PDT SAT AUG 4 2012



PZZ530-041815-
/O.EXP.KMTR.SC.Y.0115.000000T0000Z-120804T1000Z/
/O.NEW.KMTR.SC.Y.0116.120804T1900Z-120805T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
305 AM PDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING. 

* WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL IMPACT THE SAN
  FRANCISCO BAY THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL
  BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF THE ANGEL
  ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
015 
WHUS76 KMTR 041601
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
901 AM PDT SAT AUG 4 2012

PZZ530-050015-
/O.CON.KMTR.SC.Y.0116.120804T1900Z-120805T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
901 AM PDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL IMPACT THE SAN 
  FRANCISCO BAY THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL 
  BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF THE ANGEL 
  ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
215 
WHUS76 KMTR 042139
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
239 PM PDT SAT AUG 4 2012

PZZ530-050545-
/O.CON.KMTR.SC.Y.0116.000000T0000Z-120805T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
239 PM PDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL IMPACT THE SAN 
  FRANCISCO BAY THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL 
  BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF THE ANGEL 
  ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 11:56 PM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 3, 11:56 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1156 PM PDT FRI AUG 3 2012

.DISCUSSION...AS OF 7:35 PM PDT FRIDAY...THE THUNDERSTORM COMPLEX
THAT WAS OVER SOUTHERN CA NORTH OF LOS ANGELES HAS DIED OUT...WITH
NO LIGHTNING STRIKES IN THE LAST HOUR. THE NEAREST LIGHTNING
STRIKE TO THE COUNTY WARNING AREA WAS 80 NM AWAY.

WATER VAPOR IMAGERY IS INDC PLENTY OF MID LEVEL MOISTURE ROTATING
UP OVER THE DISTRICT AT THIS TIME WITH A DEEP SOUTHERLY FLOW
ALOFT. THIS IS SEEN ON THE GOES HIGH DENSITY WINDS AS WELL AS THE
00Z OAKLAND SOUNDING. WATER VAPOR IMAGERY IS ALSO INDC A VORT MAX
WEST OF LOS ANGELES AND SOUTH OF PT CONCEPTION. THE FT ORD PROFILER
IS INDC THAT THE MARINE LAYER IS CURRENTLY AT 1800 FT AGL.

THE 00Z NAM SEEMS TO HAVE A GOOD HANDLE ON THE PATTERN. PLENTY OF
MID LEVEL MOISTURE WILL SWING UP OVER THE DISTRICT TONIGHT RIGHT
THROUGH SATURDAY AND SATURDAY EVENING. THE NAM BRINGS A TOUCH MORE
INSTABILITY IN THE MID LEVELS...SINCE WITH A FAIRLY SUBSTANTIAL
MARINE LAYER ALL CONVECTION WILL BE ELEVATED. ADDITIONALLY...A
WEAK WAVE WILL MOVE UP ALONG THE COAST...WITH THE VORT MAX
CURRENTLY SOUTH OF PT CONCEPTION MOVING TO NEAR MONTEREY BAY BY
LATE SATURDAY AFTN. WHEREAS THIS MIGHT GIVE THE DISTRICT A BETTER
CHANCE OF CONVECTION...IT STILL LOOKS LIKE ANY CONVECTION WILL BE
ISOLATED...SO THE CURRENT LOW POPS LOOKS GOOD FOR NOW. AM HESITANT
TO MAKE ANY CHANGES BEFORE THE 00Z GFS COMES IN...AND THE 18Z GFS
DID HAVE A GOOD HANDLE ON THE SOCAL CONVECTION THIS PAST AFTN. THE
00Z NAM DOES BRING THE THREAT OF CONVECTION INTO THE NORTH BAY SAT
AFTN AND EVENING. IF THE GFS ALSO INDC MORE INSTABILITY THEN POPS
MIGHT NEED TO BE NUDGED UP A BIT. FOR NOW...THE CURRENT FORECAST
LOOKS TO BE RIGHT ON TRACK.

PREVIOUS EXTENDED...BESIDES THIS ONE POTENTIAL HIGHER IMPACT
EVENT...THE FORECAST WILL REMAIN RATHER STANDARD FOR AUGUST. A
STRONG 500 MB RIDGE CENTERED IN THE DESERT SOUTHWEST WILL BUILD
ITS INFLUENCE BACK TOWARDS THE REGION BY EARLY NEXT WEEK...SENDING
INTERIOR TEMPERATURES HIGHER AND FROM THE LOOKS OF THE EXPECTED
WARMING...VERY HOT IN THE 100S AGAIN. THIS WILL AGAIN ALLOW FOR
STRONGER SUBSIDENCE INVERSION TO DEVELOP AND TRAP THE MARINE LAYER
AND KEEP COASTAL TEMPS COOL.

&&

.AVIATION...AS OF 11:56 PM PDT FRIDAY...HIGH CLOUDS STREAMING IN
FROM THE SOUTH WILL CONTINUE THROUGH TONIGHT OBSCURING THE
SATELLITE FEW FROM ABOVE. LOW CLOUDS WILL GRADUALLY FILL IN AT THE
SURFACE AS THE MARINE LAYER CONTINUES TO DEEPEN. THE FORT ORD
PROFILER CURRENTLY SHOWS THE MARINE LAYER AROUND 2200 FEET.
ANTICIPATE A LATER BURN OFF SATURDAY MORNING AS A RESULT. MODERATE
ONSHORE FLOW WILL EASE OVERNIGHT THEN RAMP UP AGAIN SATURDAY
AFTERNOON WITH THE ONSET OFF THE SEABREEZE.

VICINITY OF KSFO...LOW CLOUDS WILL GRADUALLY FILL IN OVER THE BAY
AREA WITH IFR CIGS ANTICIPATED OVERNIGHT. CIGS EXPECTED TO BURN
OFF AROUND 18Z-19Z...SOME CONCERN BURN-OFF COULD BE LATER POSSIBLY
AROUND 20Z IF THE MARINE LAYER CONTINUES TO DEEPEN.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...IFR/LIFR CIGS EXPECTED THROUGH
TONIGHT. CLEARING IS EXPECTED AROUND 19Z OVER KSNS WITH KMRY NOT
EXPECTED TO CLEAR AT ALL ON SATURDAY.

&&

.FIRE WEATHER...AS OF 7:45 PM PDT FRIDAY...MAJOR CONCERN CONTINUES
TO BE THE LIGHTNING POTENTIAL FOR SATURDAY AND SATURDAY
EVENING...WITH THE BEST CHANCES OVER THE MOUNTAINS. THERE WERE
WELL OVER 100 STRIKES IN LOS ANGELES AND VENTURA COUNTIES THIS
PAST AFTN...WITH THE NEAREST LIGHTNING STRIKE ABOUT 80 NM SOUTH OF
MONTEREY COUNTY. THE CONVECTIVE COMPLEX RESPONSIBLE FOR THE
LIGHTNING STRIKES HAS FALLEN APART...WITH NO LIGHTNING SEEN IN THE
PAST 1.5 HOURS.

THE FIRST OF THE 00Z MODELS...THE 00Z NAM IS INDC A LITTLE MORE
MID LEVEL INSTABILITY FOR SATURDAY AND SATURDAY EVENING.
HOWEVER...IT STILL LOOKS LIKE ISOLATED CHANCES AT THIS TIME. WOULD
LIKE TO SEE THE 00Z GFS MODEL BEFORE MAKING ANY CHANGES. THIS WILL
CONTINUE TO BE CLOSELY MONITORED THROUGH THE NIGHT...AND SATURDAY
AS WELL.

PREVIOUS DISCUSSION AS OF 3:05 PM FRIDAY...THE SYNOPTIC PATTERN
IS COMPLEX THAT IS DRIVING THE UPCOMING WEATHER AS MOISTURE OVER
THE DESERTS GETS ENTRAINED IN CYCLONIC FLOW OFF THE COAST. GFS
MODEL...ALTHOUGH LOWER RESOLUTION SEEMS TO HAVE GOOD HANDLE ON
THINGS. BEST ESTIMATE HERE SUGGESTS POTENTIAL FOR T-STORMS OVER
MONTEREY AND SAN BENITO AS EARLY AS SATURDAY MORNING...THEN
PROPAGATING NORTHWARD THROUGH THE DISTRICT ON SATURDAY. LATEST
FORECAST WILL SHOW LAL OF 2 WITH SLIGHT CHANCE OF DRY
THUNDERSTORMS. AREAL COVERAGE AND CONFIDENCE STILL REMAINS TOO LOW
TO GO WITH RED FLAG WARNING OR FIRE WEATHER WATCHES AT THIS TIME.
OTHER PARTS OF THE STATE WITH RFW HEADLINES HAVE MUCH HIGHER
CONFIDENCE OF EVENT UNFOLDING. WILL CONTINUE TO MONITOR AND UPDATE
FORECASTS AS EVENT UNFOLDS. BELIEVE THAT CELLS OVER SOCAL WILL
FALL APART THIS EVENING BUT THEN WILL HAVE TO WATCH CLOSELY FOR
REDEVELOPMENT LATE TONIGHT/EARLY SATURDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY UNTIL 3 AM

&&

PUBLIC FORECAST: STROBIN/JOHNSON
AVIATION/MARINE: CW
FIRE WEATHER: STROBIN/RWW
Hazardous weather outlook, Aug 3, 10:34 AM PDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1034 AM PDT FRI AUG 3 2012

CAZ507-510>512-517-518-041745-
NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1034 AM PDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...FRIDAY AND FRIDAY NIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE BY SATURDAY MORNING IN
HIGHER TERRAIN AREAS OF EXTREME SOUTHERN MONTEREY AND SAN BENITO
COUNTIES. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH SEVERE
WEATHER NOT EXPECTED. THE GREATEST RISK IS ACROSS THE HIGHER
ELEVATION TERRAIN OF THE AREA. STORMS ARE POSSIBLE BY MID MORNING
SATURDAY ACROSS THE HIGH TERRAIN OF MONTEREY AND SAN BENITO
COUNTIES WITH THE POSSIBILITY FOR ADDITIONAL ISOLATED
THUNDERSTORMS ACROSS THE HIGHER ELEVATIONS OF CENTRAL AND NORTHERN
PORTIONS OF THE FORECAST AREA DURING THE AFTERNOON AND EVENING
HOURS SATURDAY. DRY LIGHTNING...RESULTING IN AN ENHANCED WILDFIRE
THREAT AS WELL AS OCCASIONAL CLOUD TO GROUND STRIKES PRIMARILY
ALONG RIDGE TOPS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:08 AM PDTRed Flag WarningMTRMonterey, San Benito7 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.